MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5 LEFT; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5 LEFT; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0005L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second revision surgery underwent by the patient.The patient had a primary knee on (b)(6) 2015.The patient came in due to signs of infection, and the surgeon performed a poly swap on (b)(6) 2016.The pathology results were negative.In (b)(6) 2017 the patient came in due to signs of infection.Batch reviews performed on 04 september 2017.Lot 146800: (b)(4) items manufactured and released on 22 october 2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial tray fixed cemented size 5 left, code 02.07.1205l, lot.152817 (k090988) (b)(4) items manufactured and released on 21 august 2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial insert fixed flex size 5/13 mm left, code 02.12.0513fl, lot.141423 (k140826) (b)(4) items manufactured and released on 08 may 2014.Expiration date: 2019-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in due to signs of infection.The pathogen is confirmed as (b)(6).The surgeon removed all medacta hardware and implanted an antibiotic spacer.The surgery was completed successfully.X-rays and explants are not available.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 5 LEFT
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6844647
Report Number3005180920-2017-00489
Device Sequence Number60782
Product Code JWH
UDI-Device Identifier07630030825859
UDI-Public07630030825859
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number02.12.0005L
Device Lot Number146800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR